×

zbMATH — the first resource for mathematics

Valuation of equity-indexed annuity under stochastic mortality and interest rate. (English) Zbl 1231.91446
Summary: An equity-indexed annuity (EIA) contract offers a proportional participation in the return on a specified equity index, in addition to a guaranteed return on the single premium. In this paper, we discuss the valuation of equity-indexed annuities under stochastic mortality and interest rate which are assumed to be dependent on each other. Employing the method of change of measure, we present the pricing formulas in closed form for the most common product designs: the point-to-point and the annual reset. Finally, we conduct several numerical experiments, in which we analyze the relationship between some parameters and the pricing of EIAs.

MSC:
91G20 Derivative securities (option pricing, hedging, etc.)
91G30 Interest rates, asset pricing, etc. (stochastic models)
91B30 Risk theory, insurance (MSC2010)
PDF BibTeX XML Cite
Full Text: DOI
References:
[1] Ait-Sahalia, Y., Nonparametric pricing of interest rate derivative securities, Econometrica, 64, 3, 527-560, (1996) · Zbl 0844.62094
[2] Biffis, E., Affine processes for dynamic mortality and actuarial valuations, Insurance: mathematics economics, 37, 443-468, (2005) · Zbl 1129.91024
[3] Biffis, E., Denuit, M., Devolder, P., 2005. Stochastic mortality under measure changes. Cass Business School Research Paper. · Zbl 1226.91022
[4] Biffis, E., Denuit, M., 2006. Lee Carter goes risk neutral. Cass Business School Research Paper.
[5] Boyle, P.; Tian, W., The design of equity-indexed annuities, Insurance: mathematics and economics, 43, 3, 303-315, (2008) · Zbl 1152.91484
[6] Cairns, A.J.G.; Blake, D.; Dowd, K., A two-factor model of stochastic mortality, Journal of risk and insurance, 73, 4, 687-718, (2006)
[7] Dahl, M., Stochastic mortality in life insurance: market reserves and mortality-linked insurance contracts, Insurance: mathematics and economics, 35, 1, 113-136, (2004) · Zbl 1075.62095
[8] Dahl, M.; Moller, T., Valuation and hedging of life insurance liabilities with systematic mortality risk, Insurance: mathematics and economics, 39, 2, 193-217, (2006) · Zbl 1201.91089
[9] Dowda, K.; Cairns, A.J.G.; Blake, D., Mortality-dependent financial risk measures, Insurance: mathematics and economics, 38, 427-440, (2006) · Zbl 1168.91411
[10] Gerber, H.U.; Shiu, E.S.W., Pricing lookback options and dynamic guarantees, North American actuarial journal, 47, 1, 48-67, (2003) · Zbl 1084.91507
[11] Hainaut, D.; Devolder, P., Mortality modelling with levy processes, Insurance: mathematics and economics, 42, 1, 409-418, (2008) · Zbl 1141.91516
[12] Hardy, M., Investment guarantees: modeling and risk management for equity-linked life insurance, (2003), John Wiley & Sons, Inc. Ontario, Canada · Zbl 1092.91042
[13] Hardy, M., 2004. Ratchet equity indexed annuities. In: The 14th Annual International AFIR Colloquium.
[14] Jaimungal, S., 2004. Pricing and hedging equity indexed annuities with variance gamma deviates. Working Paper, Department of Statistics, University of Toronto.
[15] Jaimungal, S.; Wang, T., Catastrophe options with stochastic interest rates and compound Poisson losses, Insurance: mathematics and economics, 38, 3, 469-483, (2006) · Zbl 1168.91388
[16] Jalen, L.; Mamon, R., Valuation of contingent claims with mortality and interest rate risks, Mathematical and computer modelling, 49, 1893-1904, (2009) · Zbl 1171.91349
[17] Kijima, M.; Wong, T., Pricing of ratchet equity-indexed annuities under stochastic interest rates, Insurance: mathematics and economics, 41, 3, 317-338, (2007) · Zbl 1141.91457
[18] Lee, H., Pricing equity-indexed annuities with path-dependent options, Insurance: mathematics and economics, 33, 3, 677-690, (2003) · Zbl 1103.91368
[19] Lin, X.D.; Tan, K.S., Valuation of equity-indexed annuities under stochastic interest rates, North American actuarial journal, 7, 3, 72-91, (2003) · Zbl 1084.60530
[20] Luciano, E., Vigna, E., 2005. Non mean reverting affine processes for stochastic mortality. ICER Working Paper.
[21] Marrion, J., 2007. 4th quarter index annuity sales. Online at:http://www.indexannuity.org.
[22] Moore, K.S., Optimal surrender strategies for equity-indexed annuity investors, Insurance: mathematics and economics, 44, 1, 1-18, (2009) · Zbl 1156.91379
[23] Schrager, D.F., Affine stochastic mortality, Insurance: mathematics and economics, 38, 81-97, (2006) · Zbl 1103.60063
[24] Tiong, S., Valuing equity indexed annuities, North American actuarial journal, 4, 4, 149-163, (2000) · Zbl 1083.62545
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.